Illinois, 2019Damaging Winds in Illinois, June 26, 2019
June 26, 2019 · NWS LSX · 2 events in 1 county or zone
An upper level disturbance moved through southern Missouri and into southern Illinois triggering showers and storms. Some of the storms produced damaging winds, large hail and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved through southern Missouri and into southern Illinois triggering showers and storms. Some of the storms produced damaging winds, large hail and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 26, 2:41 PM CST, 11 minutes earlier.
Area forecast discussion, Jun 26, 2:41 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
341 PM CDT Wed Jun 26 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 204 PM CDT Wed Jun 26 2019
An MCV over south-central MO was moving slowly eastward this
afternoon. This feature was supporting downstream SHRA/TSRA
development within a moist and very unstable air mass. Although
MLCAPE values were exceeding 3000 J/kg this afternoon, 0-6 km
shear values were quite low, and the lack of shear has been
hindering storm organization and may also limit how widespread
the severe weather threat becomes. Given the low shear, each
outflow boundary will become a new focus for potential SHRA/TSRA
development within such an unstable environment.
Storms should continue progressing eastward in tandem with the
slow-moving MCV, but precipitation coverage should diminish across
the northern half of the LSX CWA this evening with the loss of
diurnal heating. Farther south, the slow-moving MCV may continue
to support isolated to scattered SHRA/TSRA into the evening and
overnight hours over parts of southern and southeastern MO into
southern IL.
Flash flooding will be possible if multiple thunderstorm cores
repeatedly move over the same locations, but this does not appear
to be a widespread threat at this time.
SHRA/TSRA will probably continue to percolate across southeastern
MO and southern IL on Thu until the MCV has either dissipated or
shifted far enough eastward to limit its influence.
A pattern change begins taking place on Thu in which an upper
ridge axis simultaneously shifts eastward and amplifies
downstream of a large closed low over the Pacific Northwest. This
pattern will bring warmer weather to the LSX CWA along with lower
rain chances.
Highs on Thu should be similar to or perhaps a few degrees warmer
than they were on Wed (upper 80s to low 90s). Overnight lows on
Wed night and Thu night should be similar (upper 60s to around
70).
Kanofsky
.LONG TERM... (Friday through Next Wednesday)
Issued at 204 PM CDT Wed Jun 26 2019
By Fri, the upper ridge axis will be located slightly west of the
LSX CWA, and the ridge itself will extend well into central
Canada. Several PV anomalies are noted moving around the
periphery of the ridge, but the ridge's high amplitude means that
these systems will likely remain in Canada or perhaps the extreme
northern CONUS. The ridge remains firmly entrenched through the
weekend before models suggest that it begins to flatten or perhaps
start to break down early next week. At the surface, southerly to
southwesterly flow around a surface high pressure center located
over the southeastern CONUS will funnel warm and moist air into
the region. The combination of heat (highs in the low to mid 90s)
and humidity will likely yield heat index values in the mid to
upper 90s. Heat index values could be higher depending on the dew
points.
The next chance for widespread rain appears to be early next week
when a weak disturbance moves through the central CONUS after the
ridge has flattened.
Kanofsky
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1151 AM CDT Wed Jun 26 2019
SPECIFICS FOR KCOU, KUIN: A remnant thunderstorm complex over
southwestern MO was moving very slowly eastward at TAF issuance.
This feature will support scattered SHRA/TSRA from around 26/21z
through around 27/02z, but it is unclear whether SHRA/TSRA will
extend far enough northward to affect KCOU. Similar concerns exist
for KUIN due to a separate remnant thunderstorm complex which was
located over extreme northwestern MO at TAF issuance. Otherwise,
expect diurnal cumulus and light southerly to southwesterly winds.
SPECIFICS FOR KSTL, KSUS, KCPS: VFR conditions are expected for
the first 0-3 hours of the valid TAF period, but uncertainty
increases after 21z. A remnant thunderstorm complex over
southwestern MO was moving very slowly eastward at TAF issuance,
and while it is expected to generate additional thunderstorms
this afternoon, it is unclear how far north the convection might
spread. VCTS from 26/21z - 27/02z seems appropriate at this time
until the northern extent of the convection has been established.
Otherwise, light southerly to southwesterly winds will persist
through the period.
Kanofsky
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Jun 26, 3:14 AM CST, 11 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
414 AM CDT Wed Jun 26 2019
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-270915-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
414 AM CDT Wed Jun 26 2019
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and tonight.
There is a chance of thunderstorms this afternoon and early this
evening. A few storms may become strong with small hail and strong
gusty winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a slight chance of thunderstorms across southeast Missouri
and southwest Illinois on Thursday. There is also a slight chance of
thunderstorms across portions of our area both Monday and Tuesday
afternoons.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
GKS
In the hours before
Local storm report, Jun 26, 2:39 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
339 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 SE SUNSET HILLS 38.51N 90.37W
06/26/2019 E0.25 INCH ST. LOUIS MO PUBLIC
PEA TO HALF INCH HAIL FELL AT TESSON FERRY
AND MATTIS ROADS.
&&
MFLocal storm report, Jun 26, 2:43 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 903 HOLLY HILLS AVENUE 38.56N 90.26W
06/26/2019 E0.88 INCH ST. LOUIS CITY MO PUBLIC
&&
MFLocal storm report, Jun 26, 2:46 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 4 SE SAINT LOUIS 38.59N 90.20W
06/26/2019 E0.70 INCH ST. LOUIS CITY MO TRAINED SPOTTER
SPOTTER AT THE ARMY CORPS OF ENGINEERS SITE
ON ARSENAL STREET REPORTS HAIL OF AROUND
ONE-HALF INCH AND SLIGHTLY LARGER.
&&
KANOFSKYLocal storm report, Jun 26, 2:47 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST 1 ENE CAHOKIA 38.57N 90.16W
06/26/2019 E41 MPH ST. CLAIR IL ASOS
36 KT WIND GUST (41 MPH) AT KCPS.
&&
KANOFSKYLocal storm report, Jun 26, 2:48 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 3 NNE LEMAY 38.57N 90.26W
06/26/2019 M1.00 INCH ST. LOUIS CITY MO TRAINED SPOTTER
HAIL VARIED FROM HALF INCH TO 1 INCH IN
DIAMETER.
&&
MFLocal storm report, Jun 26, 2:50 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 1 E SAINT LOUIS 38.64N 90.22W
06/26/2019 E0.25 INCH ST. LOUIS CITY MO PUBLIC
SEVERAL REPORTS OF PEA SIZE HAIL IN ST.
LOUIS CITY BETWEEN 340PM AND 345PM. ONE
REPORT WAS FROM I-55 AND WEBER. ANOTHER WAS
FROM HAMPTON AND LOUGHBOROUGH.
&&
KANOFSKYThunderstorm Wind, Madison
- When
- June 26, 2:52 PM CST to 2:55 PM CST
- Where
- Madison County, 1.58 mi N of Madison to 0.98 mi S of Stallings
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.703, -90.150
Thunderstorm winds blew down a large tree in Granite City and numerous large tree limbs around Horseshoe Lake.
Thunderstorm Wind, Madison
- When
- June 26, 3:20 PM CST
- Where
- Madison County, 0.15 mi NNE of St Jacob
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 38.722, -89.768
Thunderstorm winds blew down a large tree across Marine Road on the north side of St. Jacob.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, June 26, 2019$195,000 · 50 kt wind · 20 events
- Flash Flood and Flood in Missouri, June 26, 2019$60,000 · 1.75 in hail · 8 events
- Flash Flooding and Damaging Winds in Kentucky, June 26 to 28, 2019$35,000 · 55 kt wind · 19 events
- Flash Flood and Hail in Kentucky, June 26 to 27, 2019$55,000 · 65 kt wind · 5 events
- Flash Flooding and Hail in Tennessee, June 26 to 27, 2019$28,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, June 26 to 27, 2019$32,000 · 1 in hail · 3 events
- Flash Flooding and Hail in Illinois, June 26 to 30, 20192 in hail · 20 events
- Damaging Winds in New York, June 26, 2019$21,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Florida, June 26, 2019$17,000 · 50 kt wind · 5 events
- Damaging Winds in New York, June 26, 201983 kt wind · 15 events
- Damaging Winds in Oregon, June 26, 2019$18,000 · 52 kt wind · 2 events
- Flash Flood and Flooding in Indiana, June 26 to 27, 20191 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843675, 843676.